It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I am a young adult and was recently prescribed ritalin for a variety of symptoms. I have been experiencing a number of side effects. Several of these side effects are labeled as "serious." I plan on discontinuing the drug and contacting my doctor, but I wanted some feedback from others regarding these symptoms.

I am currently on 10mg time release ritalin. I was first prescribed non-time release, but it did not last long enough and I started experiencing the "withdraw symptoms" in the middle of the day. I have noticed that the ritalin seems to be causing my muscles to tense up at times, I am abnormally tired once it wears off, and I recently developed a mild sore throat. The only one of these symptoms that occurs while the drug is in effect is the muscle tension, all my other side effects seem to come into play only after it has worn off. At first I just thought I was getting sick, but then I read "sore throat" is a serious side effect of ritalin.

What causes these side effects? (specifically the sore throat) Are they actually serious/life-threatening? I was thinking the ritalin was adversely affecting my nervous or cardiovascular systems ... but sore throat is random. I ask these questions because I recently lost my health insurance and have a life-defining professional exam in about a month. I have been prescribed other mood/mind altering drugs in the past (usually for depression) and am all-too-familiar with the "withdraw" effects when you abruptly cease use.

I am currently afraid that I am in a Catch-22 situation. On one hand the drug prescribed to me seems not to be safe, even though it works very well and helps. On the other, ending my use may totally screw me up and jeopardize my exam. I have enough money for the doctor visit, but I seriously doubt I could pay the full cost of a new medication (I assume he will want to try something else).

Thanks for any help!
[QUOTE=wert34;4639033]I am a young adult and was recently prescribed ritalin for a variety of symptoms. I have been experiencing a number of side effects. Several of these side effects are labeled as "serious." I plan on discontinuing the drug and contacting my doctor, but I wanted some feedback from others regarding these symptoms.

I am currently on 10mg time release ritalin. I was first prescribed non-time release, but it did not last long enough and I started experiencing the "withdraw symptoms" in the middle of the day. I have noticed that the ritalin seems to be causing my muscles to tense up at times, I am abnormally tired once it wears off, and I recently developed a mild sore throat. The only one of these symptoms that occurs while the drug is in effect is the muscle tension, all my other side effects seem to come into play only after it has worn off. At first I just thought I was getting sick, but then I read "sore throat" is a serious side effect of ritalin.

What causes these side effects? (specifically the sore throat) Are they actually serious/life-threatening? I was thinking the ritalin was adversely affecting my nervous or cardiovascular systems ... but sore throat is random. I ask these questions because I recently lost my health insurance and have a life-defining professional exam in about a month. I have been prescribed other mood/mind altering drugs in the past (usually for depression) and am all-too-familiar with the "withdraw" effects when you abruptly cease use.

I am currently afraid that I am in a Catch-22 situation. On one hand the drug prescribed to me seems not to be safe, even though it works very well and helps. On the other, ending my use may totally screw me up and jeopardize my exam. I have enough money for the doctor visit, but I seriously doubt I could pay the full cost of a new medication (I assume he will want to try something else).

Thanks for any help![/QUOTE]

I've experienced the exact same thing with the sore throat. This is what I've come up with. I cannot afford the "Brand" so i get the generic. There are many different manufacturers for the Generic, at least three that I can think of, Watson, Sandoz, & Mallencrot. (I'm sure that I misspelled that) Anyway, I noticed that my sore throat only happened with I took Mallencrot's product. Never with Sandoz. (This was back in Dec 2007 all the way til Jan 2009) then I just quit taking the ritalin because I'm taking Suboxone and it's very expensive, so I had cut all meds that are not life or death out. Now (2011) last week as a matter of fact, I got back on my Ritalin. As soon as the Dr. gave me the script I started call pharmacies that had Sandoz brand, because of the sore throat issue. That's how I can across Mallencrot. CVS was the only place that I found that even had a small supply of Malllencrot available. But they were slammed that day and I did not want to wait 2 1/2 hours with three hungry kids. So I just went across the street to get whatever Walgreens had. This is how I found out about Watson. Never heard of it before, except when I was taking Vicodin. Bought it, took it, worked great no problems, until tonight. (which is how I found your post by the way, was looking if others are experiencing what I am experiencing.) I take 10mg three times a day. Now tonight my chest is tight, hurts, and my throat was irritable. I usually take 1/2 of a pill on the weekends, when I have lots of work to do because it helps me focus. So right after I did that tonight, my throat started burning, and i felt like i hadn't taken ritalin at all. I don't know what to do either, because I have no insurance either, and I can't afford to be a test patient. I need my ritilan to work like it used to back in the 5th, 6th, 7th, grades, and all through high school.

Please let me know if you find anything out, I'd be happy to communicate with you if you have any other questions, or experiences. Good Luck.





All times are GMT -7. The time now is 09:46 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!